Ok so Im wondering if I in fact had neuropathy in my left foot up to me knee. I was suffering with the symptoms and could barely walk on my foot or sleep at night. I was placed on gabapentin to relieve any symptoms..which worked. I had to have it increased due to every seven hours the medication was wearing off. After a month I could not take the medication "one day" because it made me (bluntly) feel like I was drunk or heavily drugged. My foot slightly aches after quitting the meds
( going on 3 days now) but no sensation like before. Does neuropathy come and go? Perhaps its a b vitamin deficiency?

Tags: neuropathy

Views: 793

Reply to This

Replies to This Discussion

Check into a treatment called anodyne therapy. It is infra red heat therapy and has been proven to help neuropathy. I had it done 30 min a day 3 times a week for 3 months and got 95% feeling back.
Im suprised at what the drs do not tell me, or seem to know for that fact. thanks Ill run it by my dr!
ive had diabeties about 11 years but just now am feeling the effects of it at 34..every lil bit of info helps..thanks
So sorry you are dealing with this. I have had neuopathy symptoms occasionally since college. The toes on one of my feet were numb for awhile last year but are back to normal now. I read somewhere that Alpha Lipoic Acid is beneficial to your nerves. My doctor looked it up and said that I had taught her something new and I should go ahead with the supplement. I also take a multi-vitamin designed for diabetics. There are a couple out there. I figured it couldn't hurt. Good luck. Hope you pain goes away.
Peace
-Dena Type 1 for 38 years.
Wanted to second Dana's suggestion about Alpha Lipoic Acid (ALA). It's an amino acid & has been shown to regrow (not sure if that's the correct term) the mycelin sheath of nerves. It's been used in Germany for years for neuropathies. There it's by prescription, but in the US you can get it in most health food stores, or on-line. It's expensive. It can also lower BG, so test to see how it's effecting you. Don't take on an empty stomach. In non-diabetics, larger doses of ALA can cause hypoglycemia.
That sounds like great stuff, I will look it it !!
Hope it helps! I'll see if I can find info on the dosage for neuropathy. I'm assuming that you'd need to take more than what's listed as the standard dose on the bottle.
Time has passed. My neuropathy is not diabetic related. IT ts thyroid related. Possibly hashimotos encephalopathy. I have mimicking multiple sclerosis symptoms when I take my thyroid meds and only slight when I dont. I have 3 diagnosed auto immune conditions -vitiligo (severe), type 1 diabetic, & hashimotos thyroid disease.
It is also uncertain if I am developing or dealing with an undiagnosed auto immune condition. I really have to get on the drs/specialists to do anything for me or even perform tests. I had to educate myself with my own conditions and symptoms as the drs are not concerned or do not know what to do. I actually had one dr that said I do not have vitiligo because he could not see it. I go to great lengths to cover it with hair dye, make up and sunless tanning (which works for me as I am very pale anyway). Upon saying that he just threw a condition out the window that helps determine diagnosing further pattern developing auto immune conditions. If he looked into my med file he would see I have developed the progressing condition since I was 5.He would also see that a specialist said my vitiligo was so far advanced nothing could be done. Right now I am pressing hard to see a neurologist ( which my endocrinologist refuses to refer me to) and I am having a hard time getting my primary dr to refer me also. So at this time I cannot take my thyroid meds due to neurological flare up from it and go untreated for thyroid disease. My guess is a MRI should be performed on the brain and if treatment is need then prednisone would be the first bet. Anyway I hope everyone is well!
Gosh, you really have it don't you? I thought I had a load of stuff wrong with me!! I have neuropathy and it drives me crazy if I'm not medicated. However, now my Lyrica is causing problems and I have to get off of it. What I'm going to do next is anyone's guess! ALA, huh? If I can afford it, I'll try it.

In the meantime, what is vitiligo?

Lois La Rose
Milwaukee, WI
Vitiligo is white patches on the skin that spread over time. It is believed to be an auto immune disorder.
Michael Jackson is supposed to have it!
Yep!

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

#WalkWithD: Making MORE Sense of Diabetes

  A few years ago, we at Diabetes Hands Foundation reached out to the members on TuDiabetes and asked them to share their perspective of life with diabetes through one of the five senses, as part of an initiative called Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service